Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 32, NWS Blacksburg, VA

June 2, 2009Grayson County, Virginia; Ashe County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 2, 2009, 4:51 PM EDT for Grayson County, Virginia; Ashe County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2009, 4:51 PM EDT (20:51 UTC)
Expired
Jun 2, 2009, 10:45 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Ashe County, NC, Grayson County, VA

The radar

The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 022051
FFWRNK
NCC009-VAC077-030245-
/O.NEW.KRNK.FF.W.0032.090602T2051Z-090603T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT TUE JUN 2 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ASHE COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHWESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 1045 PM EDT.

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUGBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. THE GREATEST CONCERN CURRENTLY IS ALONG 
THE LITTLE HELTON CREEK AND GRASSY CREEK.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3663 8149 3661 8136 3654 8136 3655 8151

$$

DS
3 follow-up statements
000 
WGUS71 KRNK 022207
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT TUE JUN 2 2009

NCC009-VAC077-030245-
/O.CON.KRNK.FF.W.0032.000000T0000Z-090603T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-GRAYSON VA-
607 PM EDT TUE JUN 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHWESTERN GRAYSON AND NORTHERN ASHE COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM PRODUCING VERY HEAVY RAIN MOVING INTO THE WARNED AREA. 
THIS STORM IS CAPABLE OF PRODUCING RAINFALL RATES ON THE ORDER OF 2 
TO 3 INCHES PER HOUR OVER THE SAME REGION IMPACTED BY HEAVY RAIN 
AROUND 500 PM EDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUGBY AND
GRASSY CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 3663 8149 3661 8136 3654 8136 3655 8151

$$

DS
000 
WGUS71 KRNK 030030
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT TUE JUN 2 2009

NCC009-VAC077-030245-
/O.CON.KRNK.FF.W.0032.000000T0000Z-090603T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-GRAYSON VA-
830 PM EDT TUE JUN 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHWESTERN GRAYSON AND NORTHERN ASHE COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN HAD ENDED ACROSS THE WARNED AREA. WHILE HEAVY RAIN HAS ENDED 
ACROSS THE WARNED AREA...THE POTENTIAL FOR FLASH FLOODING WILL 
CONTINUE AS WATER FROM RECENT RAINS GATHER IN THE STREAMS. 
ALSO...FLASH FLOODING IS EXPECTED TO BE OCCURRING IN PARTS OF THE 
WARNED AREA. IT MAY TAKE SOME TIME FOR FLOOD WATERS TO RECEDE IN 
THESE AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUGBY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3663 8149 3661 8136 3654 8136 3655 8151

$$

DS
000 
WGUS71 KRNK 030240
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 PM EDT TUE JUN 2 2009

NCC009-VAC077-030249-
/O.EXP.KRNK.FF.W.0032.000000T0000Z-090603T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-GRAYSON VA-
1040 PM EDT TUE JUN 2 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM EDT FOR
SOUTHWESTERN GRAYSON AND NORTHERN ASHE COUNTIES...

AT 1035 PM...LOCAL LAW ENFORCEMENT IN BOTH GRAYSON AND ASHE COUNTIES 
REPORTED NO FLOODING IN THE AREA. THEREFORE...THE FLASH FLOOD 
WARNING IS BEING ALLOWED TO EXPIRE AT 1045 PM.



LAT...LON 3663 8149 3661 8136 3654 8136 3655 8151

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:10 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 2, 2:10 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT TUE JUN 2 2009

.SYNOPSIS...
A BACKDOOR COOL FRONT WILL MOVE SLOWLY SOUTHWARD FROM THE OHIO
VALLEY INTO THE REGION BY THURSDAY....AND THEN INTO THE CAROLINAS BY
FRIDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
ISOLATED STORMS DEVELOPING THE NW NC MTNS AND MTN EMPIRE REGION OF
VA ARE EXPECTED TO BECOME SCATTERED ACROSS THE MTNS OF NW NC AND SW
VA TOWARD EVENING- ESPECIALLY ALONG THE BLUE RIDGE.  TONIGHT...THESE
STORMS SHOULD BE DIURNAL SO STILL EXPECT STORMS TO BE WANING BY LATE
EVENING...WITH PC SKIES OVERNIGHT. STAYED CLOSE TO METMOS/LOCAL MOS
ON LOWS- MOSTLY LOWER TO MID 60S...WITH SOME UPPER 50S IN THE MTNS.

FOR WEDNESDAY...SFC FRONT WILL HAVE MADE IT CLOSE TO THE MASON-DIXON
LINE BY WED MORNING...AND MORE NRN STREAM SHORT WAVES SHOULD HELP
INITIATE SHOWERS/TSTMS ALONG AND AHEAD OF THE FRONT AS IT SINKS
SOUTHWARD TOWARD THE CWA. WILL BE A BIT STRONGER WESTERLY FLOW AND
MORE SHEAR...SO WITH THE EXPECTED INSTABILITY...MORE ORGANIZED
MULTI-CELL TSTMS WILL LIKELY DEVELOP BY AFTERNOON. SOME OF THE
STORMS MAY HAVE STRONG WINDS AND LARGE HAIL. THERE IS ENOUGH
SUPPORT FROM ALL OF THE MODELS TO RAISE POPS IN SE WV AND THE SW
MTNS OF VA TO LIKELY IN THE AFTERNOON. WILL HAVE DECREASING POPS
TO THE SOUTHEAST THRU 00Z. WILL BE A GOOD RANGE IN HIGH TEMPS WED-
COOLER IN THE MTNS WITH MORE CLOUDS AND SHOWERS/TSTMS
DEVELOPING...STILL FAIRLY HOT IN THE PIEDMONT...ESPECIALLY
SOUTHSIDE VA AND NW NC.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
FRONTAL BOUNDARY DROPS SLOWLY SOUTH WEDNESDAY NIGHT INTO THURSDAY
MORNING. WITH SURFACE AND 850 MB FRONT ROUGHLY PARALLEL TO THE UPPER
FLOW...LEANING TOWARDS THE SLOWER TIMING OF THE SURFACE FRONT
SINKING SOUTH INTO THE AREA ON THURSDAY SIMILAR TO THE GFS.
INCREASED POPS WEDNESDAY NIGHT...ESPECIALLY ACROSS THE NORTH TO
BLEND UP BETTER WITH LWX. LOW TEMPERATURES WEDNESDAY NIGHT WILL VARY
FROM THE MID 50S IN THE NORTHWEST TO THE MID 60S IN THE SOUTHEAST.

BY THURSDAY...OUR AREA IS IN MORE FAVORABLE OVERALL SYNOPTIC SCALE
LIFT AIDED BY THE RIGHT REAR QUADRANT OF THE UPPER JET. ALSO
ON THURSDAY...AN UPPER LEVEL LOW CENTER WILL MOVE INTO THE
SOUTHERN APPALACHIANS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ON THURSDAY INTO THURSDAY NIGHT. SOME OF THE STORMS MAY BE STRONG
TO SEVERE...DEPENDING ON THE SOUTHERN PUSH OF THE FRONT. WITH ALL
THE CLOUDS AND PRECIPITATION ON THURSDAY...PLAYED HIGHS CLOSE TO
THE COOLER ENSEMBLE MAXIMUM TEMPERATURES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BY THURSDAY NIGHT INTO FRIDAY MORNING...FRONTAL BOUNDARY PUSH ALL
THE WAY TO GEORGIA NORTHWARD TO THE NC COAST. A WAVE DEVELOPS
ALONG THE FRONT AND TRACKS NORTHEAST IN THE ATLANTIC FRIDAY IN
SATURDAY. ACROSS OUR AREA...NE SFC WINDS ARE EXPECTED AS THE SFC
HIGH BUILDS IN FRIDAY...PLENTY OF CLOUDS AND POSSIBLY SOME
SHOWERS...TEMPERATURES WILL BE COOL FRIDAY.

WEAK HIGH PRESSURE BUILDS ACROSS OUR REGION ON FRIDAY NIGHT.
SATURDAY...THE HIGH CENTER REMAINS ACROSS THE AREA AND ANOTHER
WEAKER COLD FRONT APPROACHES FROM THE NORTHWEST. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF TSTMS MAINLY IN FOR THE MTNS AND
FOOTHILLS. WITH MORE SUN SATURDAY...TEMPERATURES SHOULD REBOUND
INTO THE MID 70S IN THE NORTHWEST TO THE LOWER 80S IN THE
PIEDMONT. ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A
STRONG SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD
ACROSS THE MIDWEST. THIS PUTS OUR REGION INTO A WARM ADVECTION
PATTERN. THERE MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST
CHANCE ACROSS THE HIGHER TERRAIN.

HIGH TEMPERATURES ON SUNDAY WILL BE NEAR NORMAL...WITH READINGS
FROM THE UPPER 70S TO THE MID 80S. FOR MONDAY...THE SFC FNT
ASSOCIATED WITH THE MIDWEST SYSTEM TRACKING NEWD WILL APPROACH
FROM THE NORTHWEST. OUR FORECAST AREA WILL BE IN THE WARM
SECTOR...WITH A GOOD CHC OF AFT/EVE TSTMS. A COLD FRONT SWEEPS
EAST ACROSS THE REGION ON TUESDAY. PLAYED HIGHS TUESDAY COOLER FROM
THE MID 70S IN SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE
PIEDMONTS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL BE THE PREDOMINANT AVIATION CATEGORY THE NEXT
24 HOURS. THERE WILL POCKETS OF RIVER FOG/VALLEY FOG THIS
MORNING...WHICH WILL BRING MVFR VSBYS TO DAN.

WE ARE EXPECTING SOME ISOLATED SHRA/TSRA OVER THE MOUNTAINS
THIS AFTERNOON...WITH THE BEST THREAT ALONG THE BLUE RIDGE...SOUTH
OF ROANOKE. ANY STORMS WILL DISSIPATE AT SUNDOWN.

COULD SEE SOME FOG AGAIN TONIGHT AFTER 06Z AS DEWPOINTS WILL
CONTINUE TO INCREASE AHEAD OF THE FRONT SLIDING SLOWLY SOUTH
TOWARD THE OHIO RIVER. THERE IS A POTENTIAL FOR MVFR TO IFR FOG AT
LWB WEDNESDAY MORNING BUT LEFT IT OUT OF THE TAF FOR NOW. THICKER
HIGH CLOUDS ADVANCING INTO SOUTHEAST WEST VIRGINIA FROM CONVECTION
IN THE OHIO VALLEY OVERNIGHT WOULD GREATLY LOWER THE THREAT OF FOG
IN LWB.

THIS COLD FRONT WILL BE BRINGING A RETURN OF SHWRS/TSTMS AND BRIEF
PERIODS OF MVFR/IFR WITH HEAVIER RAINFALL...WED-FRI...ESPECIALLY
IN THE AFTERNOON AND EVENING HOURS. WEAK HIGH PRESSURE BUILDS
INTO THE REGION FRIDAY NIGHT INTO SATURDAY.

&&

.CLIMATE...
WEST TO SOUTHWEST WIND AHEAD OF A COLD FRONT IN THE OHIO VALLEY
WILL LEAD TO INCREASES IN TEMPERATURE. ATTM...THE RECORDS THAT MAY
GET BROKEN WILL BE BLF/BCB FOR TUESDAY.

RECORDS HIGHS...

            TUE JUNE 2   WED JUNE 3
BLACKSBURG   87/1991      86/1961
ROANOKE      96/1951     100/1936
BLUEFIELD    83/1978      81/2002
LYNCHBURG    98/1925      97/1936
DANVILLE    102/1951     100/1951

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ/KK
SHORT TERM...AMS/KK
LONG TERM...JJ/KK
AVIATION...AMS/DS/WP
CLIMATE...
Hazardous weather outlook, Jun 2, 3:00 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT TUE JUN 2 2009

NCZ004>006-020-VAZ043>046-058-059-031900-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-HALIFAX-CHARLOTTE-
300 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>017-022-032>034-031900-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-
300 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS
EVENING. SOME OF THESE STORMS COULD PRODUCING STRONG GUSTY
WINDS...HAIL AND LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-023-024-035-047-WVZ042>045-031900-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-BUCKINGHAM-
MERCER-SUMMERS-MONROE-GREENBRIER-
300 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS WEDNESDAY
AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND
THE MAIN THREAT WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 3:11 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT TUE JUN 2 2009

NCZ002-021945-
ALLEGHANY NC-
311 PM EDT TUE JUN 2 2009

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY COUNTY...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPARTA...
MOVING EAST AT 5 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF ALLEGHANY COUNTY.

LAT...LON 3656 8103 3650 8098 3649 8110 3656 8113

EXPERIMENTAL

DS
Local storm report, Jun 2, 3:52 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             1 S BOONE               36.19N 81.67W
06/02/2009  E0.88 INCH       WATAUGA            NC   PUBLIC

            IN DECK HILL COMMUNITY

&&

JJACKSON
Special weather statement, Jun 2, 3:57 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT TUE JUN 2 2009

NCZ002-022030-
ALLEGHANY NC-
357 PM EDT TUE JUN 2 2009

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY COUNTY...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPARTA.   THIS
STORM IS NEARLY STATIONARY.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SPARTA AROUND 420 PM AND WHITEHEAD AROUND 430
PM.

LAT...LON 3655 8110 3647 8108 3645 8120 3654 8120

EXPERIMENTAL

DS
Special weather statement, Jun 2, 4:11 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT TUE JUN 2 2009

NCZ018-022115-
WATAUGA NC-
411 PM EDT TUE JUN 2 2009

...STRONG THUNDERSTORMS WILL AFFECT WATAUGA COUNTY...

AT 409 PM EDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR BLOWING
ROCK...NORTH INTO THE BOONE AREA...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3626 8167 3622 8155 3613 8159 3613 8171

EXPERIMENTAL

JJ
Local storm report, Jun 2, 4:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             MEADOWS OF DAN          36.73N 80.42W
06/02/2009  E0.88 INCH       FLOYD              VA   PUBLIC

&&

BS
Special weather statement, Jun 2, 4:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT TUE JUN 2 2009

NCZ001-VAZ015-022100-
ASHE NC-GRAYSON VA-
436 PM EDT TUE JUN 2 2009

...A STRONG THUNDERSTORM WILL AFFECT ASHE AND GRAYSON COUNTIES...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRASSY CREEK.
 THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RUGBY AROUND 500 PM.

LAT...LON 3662 8137 3654 8137 3654 8147 3662 8148

EXPERIMENTAL

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:20 PM EDTSevere Thunderstorm WarningRNKFloyd, Patrick55 min
Jun 2, 4:42 PM EDTSevere Thunderstorm WarningRNKGrayson63 min
Jun 2, 5:04 PM EDTSevere Thunderstorm WarningRNKGrayson56 min
Jun 2, 5:07 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick53 min
Jun 2, 5:12 PM EDTSevere Thunderstorm WarningRNKFloyd, Patrick93 min
Jun 2, 5:44 PM EDTFlash Flood WarningRNKGrayson5 hr
Jun 2, 5:49 PM EDTFlash Flood WarningRNKFloyd, Patrick6 hr
Jun 2, 5:56 PM EDTSevere Thunderstorm WarningRNKGrayson64 min
Jun 2, 6:01 PM EDTSpecial Weather StatementRNKPatrick59 min
Jun 2, 6:04 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski, Wythe86 min
Jun 2, 6:25 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke37 min
Jun 2, 6:48 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Pulaski, City of Radford35 min
Jun 2, 6:52 PM EDTSevere Thunderstorm WarningRNKGrayson41 min
Jun 2, 7:17 PM EDTFlash Flood WarningRNKGrayson5 hr
Jun 2, 7:31 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski24 min
Jun 2, 7:49 PM EDTSpecial Weather StatementRNKGiles56 min
Jun 2, 7:59 PM EDTSpecial Weather StatementRNKTazewell61 min
Jun 2, 2:52 PM EDTSpecial Weather StatementRNKAlleghany23 min
Jun 2, 3:11 PM EDTSpecial Weather StatementRNKAlleghany34 min
Jun 2, 3:57 PM EDTSpecial Weather StatementRNKAlleghany33 min
Jun 2, 4:05 PM EDTFlash Flood WarningRNKAlleghany6 hr
Jun 2, 4:11 PM EDTSpecial Weather StatementRNKWatauga64 min
Jun 2, 4:36 PM EDTSpecial Weather StatementRNKAshe24 min
Jun 2, 5:25 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Wilkes95 min
Jun 2, 5:58 PM EDTSevere Thunderstorm WarningRNKWatauga34 min

Nearby

Flash Flood Warnings in Virginia, 2009Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.